Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 62, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 9, 2005, 6:37 PM CDT for East Baton Rouge Parish, Iberville Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 6:37 PM CDT (23:37 UTC)
- Expired
- Jun 9, 2005, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 092339
TORLIX
LAC033-047-100015-
/O.NEW.KLIX.TO.W.0062.050609T2337Z-050610T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CDT THU JUN 9 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...BATON ROUGE
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 715 PM CDT
* AT 634 PM CDT...LAW ENFORCEMENT SPOTTED A TORNADO 11 MILES SOUTH
OF BATON ROUGE...OR ABOUT 7 MILES WEST OF GONZALES...MOVING
NORTH AT 15 MPH.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3029 9121 3028 9105 3039 9099 3048 9100
3050 9117
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:41 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 9, 3:41 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 PM CDT THU JUN 9 2005 .DISCUSSION...ANOTHER DAY WITH LIGHT LOW LEVEL WINDS AND SLOW MOVING SCATTERED THUNDERSTORMS. THAT WILL CHANGE THIS WEEKEND. SURFACE RIDGE REMAINS FROM NORTH GEORGIA TO SOUTH LOUISIANA AND ASSOCIATED SURFACE OF TS ARLENE CLOSE TO THE YUCATAN STRAITS. PRESSURE GRADIENTS ACROSS SOUTHEAST GULF HAS INCREASED THE WIND FIELD. WITH THE FORECAST TRACK FROM TPC IN PLAY...THE TIGHT PRESSURE GRADIENT FIELD WILL BE THE STRONGEST NORTH AND NORTHEAST OF TS ARLENE. ERGO...STRONG EAST WINDS WILL LIKELY PUSH WATER ALONG EAST AND SOUTHEAST FACING SHORE LINES AND TIDAL LAKES STARTING AS EARLY AS FRIDAY. WILL MENTION TIDES ABOVE NORMAL WITH CWF THIS AFTERNOON. IN ADDITION...HAD TO UP RAIN CHANCES TO CATEGORICAL ACROSS THE MISSISSIPPI COAST. THE FORWARD SPEED MAY CUT DOWN SOME PROBLEMS WITH FLOODING...BUT FLOODING IS POSSIBLE OVER MS COAST. WILL UP MEAN AREAL PRECIP ACROSS THE MISSISSIPPI UP TO 2 INCHES FOR A START FOR SATURDAY. EXPECTING TS TO ACCELERATE NORTH DUE TO THE CIRCULATION AROUND THE HIGH OVER THE CAROLINAS AND THE NEGATIVELY TILTED FROM WASHINGTON TO THE SOUTHERN PLAINS. UNFORTUNATELY...WEAK FLOW ALOFT AND A COL IS EXPECTED TO SET UP OVER THE CENTRAL GULF BY NEXT MID WEEK. RAIN CHANCE OUTSIDE OF SATURDAY WILL BE NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 89 69 85 / 20 50 40 60 BTR 71 90 71 88 / 20 50 40 40 MSY 75 89 76 86 / 20 50 40 60 GPT 73 88 73 84 / 20 50 60 80 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU JUN 9 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. IN ADDITION TO FREQUENT LIGHTNING...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND SMALL HAIL. DUE TO VERY LIGHT WINDS IN THE LOWER AND MIDDLE LAYERS OF THE ATMOSPHERE...THUNDERSTORMS THAT DO FORM WILL BE NEARLY STATIONARY AND PERIODS OF HEAVY RAINFALL WILL CAUSE PONDING ON ROADS AND LOW LYING AREAS. HOWEVER...ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN MONDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH EARLY SUNDAY...ESPECIALLY OVER THE MISSISSIPPI COAST AND THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH THE PERIOD ALTHOUGH A FEW STORMS MAY BRIEFLY REACH SEVERE LEVELS. .MARINE HAZARDS...WINDS AND SEAS ARE EXPECTED TO INCREASE BEGINNING FRIDAY. SMALL CRAFT ADVISORY CONDITIONS MAY THEN DEVELOP BY FRIDAY NIGHT AS TROPICAL STORM ARLENE ENTERS THE GULF OF MEXICO AND MOVES NORTHWARD. STRONG WINDS AND BUILDING SEAS ASSOCIATED WITH THIS SYSTEM MAY IMPACT THE COASTAL WATERS THROUGH EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:59 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena | 46 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.